MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-29
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 29mm portico valves was selected for an implant.The patient angulation was 54 degrees and there was sufficient calcium to allow anchoring of the device in the opinion of the user.The sizing of the annular dimensions of the native valve was 27mm diameter, area 559.5mm2, perimeter 84.9mm.During the procedure, after the full deployment of valve, the physician confirmed 3 retained tabs was free and pulled back flexnav, however the device was moved to the ascending aorta due to under expansion.The patient did not have a hypertensive spike or pulmonary hypertensive episode at the time of migration.The device was snared over the coronaries ostium and the physician is aware of the ifu warning against snaring the valve.It was necessary to use a second valve in order to guarantee the successful of the procedure.The patient was stable.
 
Additional Manufacturer Narrative
An event of valve migration into ascending aorta due to under expansion was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Possible contributing factors for valve migration are intra-procedural difficulties, implant depth, annular calcium distribution, and deployment or retraction difficulties.Information from field indicated that there were no intra-procedural difficulties, there was sufficient calcium to allow anchoring of the device, the angulation was 54 degrees, and there were no difficulties with deployment or retraction noted.The provided videos were reviewed by an abbott technical director of medical affairs, and a cause for the migration was unable to be determined through the review.Based on all available information, a cause for the reported event could not be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17943658
Report Number2135147-2023-04541
Device Sequence Number2893538
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2024
Device Catalogue NumberPRT-29
Device Lot Number19408275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale